Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 193, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 6, 2021, 10:18 PM CDT for Castro County, Swisher County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 6, 2021, 11:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.2
The text
As transmitted.
206
WUUS54 KLUB 070318
SVRLUB
TXC069-437-070400-
/O.NEW.KLUB.SV.W.0193.210607T0318Z-210607T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1018 PM CDT Sun Jun 6 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Castro County in the Panhandle of Texas...
Northwestern Swisher County in the Panhandle of Texas...
* Until 1100 PM CDT.
* At 1018 PM CDT, a severe thunderstorm was located 14 miles
southwest of Happy, or 15 miles east of Dimmitt, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tulia, Happy and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10166 3450 10163 3454 10217 3475 10217
TIME...MOT...LOC 0318Z 268DEG 22KT 3463 10207
HAIL...1.00IN
WIND...60MPH
$$
551 follow-up statement
800
WWUS54 KLUB 070336
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1036 PM CDT Sun Jun 6 2021
TXC069-437-070400-
/O.CON.KLUB.SV.W.0193.000000T0000Z-210607T0400Z/
Castro TX-Swisher TX-
1036 PM CDT Sun Jun 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN CASTRO AND NORTHWESTERN SWISHER COUNTIES...
At 1035 PM CDT, a severe thunderstorm was located 8 miles southwest
of Happy, or 11 miles northwest of Tulia, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tulia, Happy and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10166 3450 10163 3454 10217 3461 10211
3474 10205
TIME...MOT...LOC 0335Z 268DEG 22KT 3463 10194
HAIL...1.00IN
WIND...60MPH
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:59 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 6, 5:59 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 559 PM CDT Sun Jun 6 2021 .AVIATION... VFR is expected to prevail through the forecast period. Thunderstorms are possible in the vicinity of KPVW and KLBB later tonight into the early morning hours, then if organized enough, move east toward KCDS around for the hours surrounding sunrise. && .PREV DISCUSSION... /issued 244 PM CDT Sun Jun 6 2021/ SHORT TERM... Focus this afternoon is on the potential for an MCS to move to the east/southeast across the forecast this evening and overnight. Storms currently going up on the Raton Mesa southward toward Clines Corners with some cumulus bubbling west of Clayton and from south of Clines Corners southeastward toward Roswell. General movement of these convective elements is to the south/southeast, but as some congealing of outflow increases and organization further increases, a turn to east/southeast is expected. Some potential for additional development late afternoon to early evening further east into the western Panhandle and western South Plains per some models, although low level flow is light and disorganized with no current zone favored for convective initiation. Given wide range in model solutions and the disorganized low level flow (at least until the low level jet develops later tonight), confidence in how widespread thunderstorms and their duration still relatively low. Will hold higher precip chances in the chance category at this time. Looking forward to Monday afternoon and its precip chances, models are in even more disagreement likely in large part to an upper ridge building northward over what has been the primary initiation zone of eastern New Mexico and western South Plains/Panhandle. Secondarily, low level flow remains a problem with uncertainty after lingering outflow boundary or not and how far the dryline or surface confluence is able to shift with potential for veering low level flow in the western zones underneath the building ridge. These two features would shift initiation zone eastward toward the I-27 corridor, assuming initiation occurs. The latter is not straight- forward with the CAM's and hi-res models favoring over the global models and WRF-NAM. Will take the inherited slight chance and shift eastward to generally cover the eastern 3/4 of the forecast area for the afternoon hours. LONG TERM... Any storms that develop tomorrow evening will be pushing east of the FA by midnight tomorrow night. The weather pattern becomes overall quiet starting Tuesday as the upper high moves over the region. The overall affect will be mostly dry conditions (minus a possible pop- up shower or two) and hot temps. Temps near/over 100F are expected by Tuesday afternoon with highs over 100F possible area wide Thursday the high remains overhead and thicknesses increase. Models have finally come into more of an agreement with the high temporarily weakening by late week as an upper trough across the northwestern US pushes eastward across the Northern Plains. This passing upper trough could push a weak front into the region by late Saturday/early Sunday allowing for some precip under the center of the high. If some precip does develop it could help lower highs a few degrees as the upper high continues to build to near 595Dm. Little change is expected going into early next week as the upper high looks to remain in place and amplify slightly going into Monday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/99/99
Hazardous weather outlook, Jun 6, 11:10 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1110 AM CDT Sun Jun 6 2021 TXZ021>044-071615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1110 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will develop across eastern New Mexico this afternoon and are expected to organize into a convective system. These thunderstorms will move to the southeast into western sections of the South Plains and the extreme southwestern Panhandle this evening and eastward toward the I-27 corridor and points east overnight. These thunderstorms will have the potential to produce hail to the size of quarters, wind gusts to 65 mph, and heavy rainfall. The severe threat is expected to decrease overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A risk of severe weather will exist on Monday, Friday, and Saturday during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb | 48 min |
| Jun 6, 9:31 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 44 min |
| Jun 6, 10:21 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 39 min |
| Jun 6, 10:55 PM CDT | Special Weather Statement | LUB | Terry | 35 min |
| Jun 6, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 61 min |
| Jun 6, 11:19 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 56 min |
| Jun 6, 11:45 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 60 min |
| Jun 7, 12:15 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 60 min |
| Jun 7, 12:43 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Dickens, Floyd, Hale, Hall and 1 more | 48 min |
| Jun 7, 1:53 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 43 min |
| Jun 7, 2:28 AM CDT | Severe Thunderstorm Warning | LUB | King | 62 min |
| Jun 7, 3:01 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 44 min |
| Jun 7, 3:17 AM CDT | Areal Flood Advisory | LUB | King, Stonewall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.